Alert archive / Missouri / Red Flag Warnings in 2022
Red Flag Warning 3, NWS Kansas City, MO
NWS Kansas City, MO issued this red flag warning at Apr 6, 2022, 3:41 AM CDT for Bates County, Henry County, Missouri; Linn County, Kansas. It took effect at Apr 6, 2022, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2022, 3:41 AM CDT (08:41 UTC)
- In effect from
- Apr 6, 2022, 12:00 PM CDT
- Expired
- Apr 6, 2022, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
Counties Linn County, KS, Bates County, MO, Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 59 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -183 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
304 WWUS83 KEAX 060841 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 341 AM CDT Wed Apr 6 2022 ...Critical Fire Weather Conditions Expected This Afternoon... .Gusty west winds of 30 to 35 mph and humidity values as low as 25 percent will lead to critical fire weather conditions across Linn County KS, Bates and Henry Counties in Missouri this afternoon. KSZ060-MOZ053-054-070000- /O.NEW.KEAX.FW.W.0003.220406T1700Z-220407T0000Z/ Linn KS-Bates-Henry- 341 AM CDT Wed Apr 6 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR GUSTY WESTERLY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 053, 054, AND 060... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning, which is in effect from noon today to 7 PM CDT this evening. * AFFECTED AREA...Fire weather zone 060.Fire weather zones 053 and 054. * WIND...West winds of 20 to 25 mph with gusts as high as 30 to 35 mph. * HUMIDITY...Humidity values as low as 25% during the afternoon hours. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Apr 6, 12:01 AM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Apr 6, 12:01 AM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1201 AM CDT Wed Apr 6 2022 .Discussion... Issued at 220 PM CDT TUE APR 5 2022 Today: Today a upper trough and surface low will drift to the north of our area. A warm front has gradually pushed north of the area today and has brought southerly winds up to 25 mph. We will remain in the warm sector through the afternoon with temps rising to near 70. While significant clearing is unlikely by this afternoon ML CAPE will increase to 500-1000 J/KG across the area as temperatures warm and gulf moisture streams north. Additionally ample bulk shear of 50+ knots will be in place today. By the mid afternoon, the surface low will track to the northeast of the area dragging a cold front behind. As the cold front slides into the area, expect scattered thunderstorms activity to develop along the front. Expect this to remain to the east of the Kansas City Metro and primarily impact our far south and eastern counties in the CWA.These storms have the potential to be strong to severe. While severe weather will remain isolated, some could see hail, strong winds, or even an isolated brief tornado. Outside of the severe weather threat, scattered showers are still possible for the remainder of the area lagging behind the cold front. All this activity will shift out of the area overnight. Wednesday: Quiet weather will return for the remainder of the week, but the low will be very slow to relinquish impacts on the area. Cooler air will continue pushing south on Wednesday with temperatures expected to be mainly in the upper 50s. Dry air is expected to push into the area on Wednesday. We will also see winds out of the northwest increase during the day as the gradient tightens at the base of the trough. Winds could gust as high as 35 to 40 mph during the afternoon. This will create elevated fire conditions, especially in our far western area where dewpoints will be lower. Fire weather concerns will diminish overnight as winds slacken and relative humidity increases Wednesday night. Thursday: A secondary cold front is expected to push through the area late Wednesday that will bring and additional shot of cold air to the area. Overnight, expect temperatures to fall into the upper 30s by Thursday morning. Temperatures will only rise to around 50 during the day and winds will remain quite breezy through the afternoon. Gusts up to 30 to 35 mph will be possible. This will make for a fairly unpleasant day for those with outdoor plans Thursday. Friday and beyond: Cold air will continue pushing into the area Thursday night and Friday. Early Friday morning will see low temperatures near freezing. Temperatures will struggle to get out of the 40s during the day Friday. Another cold night is expected as we head into Saturday morning with temperatures dipping into the mid to upper 20s across the area. We will more seasonal temperatures return by with weekend as ridging moves over the area and the low finally pushes toward the east coast. Temperatures Saturday should be near 60. 70s are expected to return for Sunday and continue into the start of next week. && .Aviation...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 1158 PM CDT TUE APR 5 2022 Shower activity across the area is expected to sag south and east over the next few hours. VFR conditions through the period; however, strong northwest winds are expected to develop 15-16Z on Wednesday and remain throughout the remainder of the daylight hours. Surface may try to decouple tomorrow evening decreasing the gust potential, but will be a struggle to get winds to relax through the evening hours. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...HB Aviation...BT
Hazardous weather outlook, Apr 5, 5:53 AM CDT, 21 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 553 AM CDT Tue Apr 5 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-061100- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 553 AM CDT Tue Apr 5 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered showers with some isolated thunderstorms possible this afternoon. Better chance for scattered strong thunderstorms in central Missouri, with small hail and 30 to 50 mph winds possible with these storms. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Dry and gusty northwest winds are expected Wednesday and Thursday. The humidity will drop to around 20 to 25 percent on Wednesday with northwest winds around 25 to 35 mph. Similar conditions are expected Thursday with slightly higher humidity in the 30 to 40 percent range. The dry and gusty conditions will bring some fire weather concerns both days. Outdoor burning is discouraged Wednesday and Thursday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:10 PM CDT | Tornado Warning | EAX | Cooper, Pettis, Saline | 35 min |
| Apr 5, 7:37 PM CDT | Tornado Warning | EAX | Cooper | 38 min |
Nearby
Red Flag Warnings in Missouri, 2022Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.